ABCD – First Aid: Injuries, Poisoning

Argyria (Silver Toxicity)

What is argyria? Argyria is a condition caused by prolonged contact with silver or consuming silver in food and fluids. Less commonly, excessive and prolonged use of drugs containing small amounts of silver may also lead to agyria, as well as the use of silver during certain surgical and dental procedures. The exposure to >> Read More ...

Heat Illness (Excess Body Heat Sickness)

What is heat illness? Heat illness or more correctly heat-related illness is a broad term to describe any disturbance that arises in the body as a result of heat. It is commonly known as excessive body heat or hyperthermia. As the temperature rises there are various symptoms that will be seen as a result of the heat. There >> Read More ...

Electric Shock Injury and Electrical Burns First Aid

What is an electrical shock? An electrical shock is an injury that occurs when the body comes into contact with a source of electrical energy. The severity of the electrical shock is dependent on several factors such as the : the voltage of the electrical source, the type of current – direct or alternating current, >> Read More ...

Alcohol Poisoning and Toxicity with Different Types of Alcohols

What is alcohol poisoning? Alcohol poisoning is a serious problem that can occur with drinking excessive amounts of alcoholic beverages in a short period of time. The quantity of the alcohol consumed and its byproducts after being metabolized may be toxic to the body. It can therefore result in several systems in the body >> Read More ...

Ecstasy Effects, Toxicity and Death, MDMA Overdose Symptoms

With the increasing use of ecstasy (MDMA) as a recreational drug, overdosing is fairly common. Ecstasy is an illicit drug, often used in combination with other drugs, which greatly increases the risk of toxicity. There is no such thing as a safe dose of the drug and even a minimum amount can produce toxicity and death. It >> Read More ...

Acetaminophen Toxicity (Paracetamol Poisoning) Information

What is acetaminophen or paracetamol? Acetaminophen or paracetamol is one of the most common agents used for intentional self-poisoning because of its easy availability. It is the active ingredient found in many over the counter (OTC) and prescription drugs used as an analgesic (pain reliever) or antipyretic (for reducing >> Read More ...

Poisoning (Children, Adults) Substances, Symptoms, Management

Poisoning is a common medical emergency seen in both children and adults. Prompt treatment is often a matter of life or death and the measures that are first undertaken, even by a person that is not medically trained, can greatly alter the outlook. In most cases the poison is self-administered. Self-poisoning may be >> Read More ...

Compound Fracture – Symptoms, Treatment, and Complications

Compound fractures are not just a type of fracture, but have a completely different entity, when it comes to managing their symptoms and complications. Not only are they prone to develop several complications, but they have some peculiar symptoms, which if noted, herald the onset of a multitude of interventions by several >> Read More ...

Sudden Severe Breathlessness Causes and Emergency Signs

Sudden and severe breathlessness is extremely distressing if it arises for no known reason and persists for even a few minutes. Breathlessness includes shortness of breath, difficulty breathing, labored breathing or discomfort when breathing that restricts the breathing rate and depth. While an acute shortness of breath is >> Read More ...
1 2 3 4 5